Alert archive / Pennsylvania / River Flood Warnings in 2014
River Flood Warning 12, NWS State College, PA
NWS State College, PA issued this river flood warning at May 21, 2014, 7:06 AM EDT for Elk County, Pennsylvania. It took effect at May 21, 2014, 7:13 AM EDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 7:06 AM EDT (11:06 UTC)
- In effect from
- May 21, 2014, 7:13 AM EDT
- Expired
- May 22, 2014, 12:20 AM EDT
- In force
- 17 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elk County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarion River at Johnsonburg (JHNP1).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
167 WGUS41 KCTP 211106 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 706 AM EDT WED MAY 21 2014 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT JOHNSONBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS MORNING. && PAC047-212015- /O.NEW.KCTP.FL.W.0012.140521T1113Z-140521T2015Z/ /JHNP1.1.ER.140521T1113Z.140521T1200Z.140521T1415Z.NO/ 706 AM EDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE CLARION RIVER AT JOHNSONBURG * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM WEDNESDAY THE STAGE WAS...6.2 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CREST NEAR 8.0 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 7.0 FEET...HIGH WATER RESULTS IN OVERFLOW OF BOTH BANKS. && LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871 $$
5 follow-up statements
895 WGUS41 KCTP 211706 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 106 PM EDT WED MAY 21 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT JOHNSONBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON. && PAC047-220506- /O.EXT.KCTP.FL.W.0012.000000T0000Z-140522T0910Z/ /JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0310Z.NO/ 106 PM EDT WED MAY 21 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE CLARION RIVER AT JOHNSONBURG * AT 1 PM WEDNESDAY THE STAGE WAS...9.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * THE RIVER IS NEAR CREAST AND WILL BEGIN TO RECEDE LATER TODAY AND FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 10.0 FEET...A NUMBER OF HOMES FLOOD. TRAVEL IS RESTRICTED ON ROUTE 210. && LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871 $$
786
WGUS81 KCTP 211708
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
108 PM EDT WED MAY 21 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONEWANGO CREEK AT RUSSELL
CLARION RIVER AT RIDGWAY
CLARION RIVER AT JOHNSONBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON.
&&
PAC047-220508-
/O.CON.KCTP.FL.W.0012.000000T0000Z-140522T0910Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0310Z.NO/
108 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT JOHNSONBURG.
* AT 1 PM WEDNESDAY THE STAGE WAS 9.5 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER WILL IS NEAR CREAST AND WILL BEGIN FALLING THIS AFTERNOON AND FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 10.0 FEET...A NUMBER OF HOMES FLOOD. TRAVEL IS RESTRICTED ON
ROUTE 210.
&&
LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
$$
PAC047-220508-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-140522T0904Z/
/RDYP1.3.ER.140521T1300Z.140521T1800Z.140522T0304Z.NR/
108 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT RIDGWAY.
* AT 1 PM WEDNESDAY THE STAGE WAS 21.6 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 22.2 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE LATER TONIGHT.
* AT 22.0 FEET...WIDESPREAD FLOODING OCCURS ALONG THE RIGHT, OR WEST
BANK. THE LEFT BANK OVERFLOWS AND AFFECTS THE SEWAGE TREATMENT
PLANT.
&&
LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
$$
PAC123-220508-
/O.EXT.KCTP.FL.W.0014.140521T1746Z-140523T0000Z/
/RSSP1.1.ER.140521T1746Z.140522T0000Z.140522T1800Z.NR/
108 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CONEWANGO CREEK AT RUSSELL.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND CREST NEAR 9.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY AFTERNOON TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
4193 7915 4195 7915
$$679
WGUS81 KCTP 212058
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
458 PM EDT WED MAY 21 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONEWANGO CREEK AT RUSSELL
CLARION RIVER AT JOHNSONBURG
CLARION RIVER AT RIDGWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING
FOR NEXT ISSUANCE OF THIS PRODUCT. I.E. "LATE THIS EVENING"*****}
&&
PAC047-220858-
/O.EXT.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0440Z.NO/
458 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT JOHNSONBURG.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURING.
* AT 9.0 FEET...WATER LEVEL REACHES ROUTE 210. SEVERAL HOMES ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
$$
PAC047-220858-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0512Z.NR/
458 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT RIDGWAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 20.4 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY AFTER
MIDNIGHT TONIGHT.
* AT 20.0 FEET...THE ENTIRE AREA ALONG THE RIGHT, OR WEST BANK IS
INUNDATED. NUMEROUS HOMES AND BUSINESSES ARE AFFECTED BY HIGH
WATER. ROUTE 948 IS CLOSED DUE TO FLOODING AT SEVERAL LOCATIONS.
&&
LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
$$
PAC123-220858-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-140522T2100Z/
/RSSP1.1.ER.140522T0600Z.140522T1200Z.140522T1500Z.NR/
458 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CONEWANGO CREEK AT RUSSELL.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.6 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND MIDNIGHT
TONIGHT AND CREST NEAR 9.1 FEET BY TOMORROW MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
4193 7915 4195 7915
$$871
WGUS81 KCTP 212100
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
500 PM EDT WED MAY 21 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONEWANGO CREEK AT RUSSELL
CLARION RIVER AT JOHNSONBURG
CLARION RIVER AT RIDGWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS EVENING.
&&
PAC047-220900-
/O.CON.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0440Z.NO/
500 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT JOHNSONBURG.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURING.
* AT 9.0 FEET...WATER LEVEL REACHES ROUTE 210. SEVERAL HOMES ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
$$
PAC047-220900-
/O.CON.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0512Z.NR/
500 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CLARION RIVER AT RIDGWAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 20.4 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY AFTER
MIDNIGHT TONIGHT.
* AT 20.0 FEET...THE ENTIRE AREA ALONG THE RIGHT, OR WEST BANK IS
INUNDATED. NUMEROUS HOMES AND BUSINESSES ARE AFFECTED BY HIGH
WATER. ROUTE 948 IS CLOSED DUE TO FLOODING AT SEVERAL LOCATIONS.
&&
LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
$$
PAC123-220900-
/O.CON.KCTP.FL.W.0014.000000T0000Z-140522T2100Z/
/RSSP1.1.ER.140522T0600Z.140522T1200Z.140522T1500Z.NR/
500 PM EDT WED MAY 21 2014
THE FLOOD WARNING CONTINUES FOR
THE CONEWANGO CREEK AT RUSSELL.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.6 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND CREST NEAR 9.1 FEET BY TOMORROW MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
4193 7915 4195 7915
$$947
WGUS81 KCTP 220420
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1220 AM EDT THU MAY 22 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CLARION RIVER AT JOHNSONBURG
CLARION RIVER AT RIDGWAY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONEWANGO CREEK AT RUSSELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.
&&
PAC123-221620-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-140523T1800Z/
/RSSP1.1.ER.140522T0600Z.140522T1800Z.140523T1200Z.NR/
1220 AM EDT THU MAY 22 2014
THE FLOOD WARNING CONTINUES FOR
THE CONEWANGO CREEK AT RUSSELL.
* AT 11 PM WEDNESDAY THE STAGE WAS 8.9 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
THIS MORNING AND CREST NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE
AFFECTED BY HIGH WATER.
&&
LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
4193 7915 4195 7915
$$
PAC047-220450-
/O.CAN.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0205Z.NO/
1220 AM EDT THU MAY 22 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CLARION RIVER AT JOHNSONBURG.
* AT 11 PM WEDNESDAY THE STAGE WAS 6.7 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 10 PM WEDNESDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.6 FEET BY SATURDAY MORNING.
* AT 7.0 FEET...HIGH WATER RESULTS IN OVERFLOW OF BOTH BANKS.
&&
LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
$$
PAC047-220450-
/O.CAN.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0123Z.NR/
1220 AM EDT THU MAY 22 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CLARION RIVER AT RIDGWAY.
* AT 11 PM WEDNESDAY THE STAGE WAS 14.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 9 PM WEDNESDAY.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.9 FEET BY SATURDAY MORNING.
* AT 16.0 FEET...THE RIGHT, OR WEST BANK OVERFLOWS, AFFECTING LOW
LYING AREAS.
&&
LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 21, 5:42 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 21, 5:42 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 542 AM EDT WED MAY 21 2014 .SYNOPSIS... A WARM FRONT WILL SLIDE FROM THE OHIO VALLEY INTO CENTRAL PENNSYLVANIA TONIGHT AND WEDNESDAY. A COLD FRONT WILL THEN MOVE THROUGH ON THURSDAY...BRINGING COOLER AIR BACK TO THE REGION. THE EXTENDED FORECAST INDICATES A GRADUAL WARMING TREND BEGINNING THIS WEEKEND DESPITE SOME SHOWERS LINGERING IN THE POST-FRONTAL NORTHWEST FLOW. && .NEAR TERM /UNTIL NOON TODAY/... WOW. THE NEAR TERM HAS TAKEN A DRASTIC TURN IN THE LAST 30 MINS. HAVE POSTED FLASH FLOOD WATCH FOR ALL THE NWRN MTS - AND MAY HAVE TO EXPAND SOON. TRAINING STORMS WITH HEAVY RAIN CONTINUE RE- GENERATE UPSTREAM IN LWR MICHIGAN AND LOWER ONTARIO. GOOD RING OF FIRE WITH WHAT WAS SEEMINGLY UNIMPRESSIVE PWATS ARE NOW PROGGED TO GET INTO THE 1.5 INCH RANGE BY LATE THIS MORNING. ONLY 35 KT LOW LEVEL JET IS CRANKING OUT SOME SERIOUS AND TRAINING STORMS EARLY THIS MORNING. WATCH HAS BEEN FOLLOWED QUICKLY BY A WARNING DUE TO MORE THAN 2 INCH RADAR ESTIMATES - WHICH GRANTED COULD BE A LITTLE HIGH BUT THESE NUMBERS EASILY EXCEED CURRENT 1 HR FFG. THE ONE HOUR NUMBERS ARE ONLY 1.0 TO 1.75 INCHES OVER MUCH OF THE AREA ESP THE CENTRAL MTS. THE STRONG SHORTWAVE PRODUCING THE FORCING IS PROGGED TO DROP THROUGH THE AREA THIS MORNING. HOWEVER...AND ADDITIONAL ROUND OF SHOWERS/STORMS IS POSSIBLE/LIKELY THIS AFTERNOON. AGAIN - WILL HAVE TO MONITOR THE PROGRESS OF THIS DEVELOPING SITUATION AND MAY ISSUE EXPANSION OR EXTENSIONS OF THE WATCH DUE TO LOW FFG AND PERHAPS WIDESPREAD COVERAGE OF THE STORMS. THE DAILY TEMPS WILL LIKELY BE IMPACTED BY MORE CLOUDS AND THE RAIN. WILL REVISIT AFTER A BIT. SVR THREAT IS A SLIGHT RISK FOR THE SWRN COS - MAINLY IF WE GET SOME DECENT HEATING. WILL STILL MENTION IN HWO. && .SHORT TERM /NOON TODAY THROUGH 6 PM THURSDAY/... SHORTWAVE SLIDES SE OVER THE WARM FRONT ON WED...BRINGING SOME BETTER DYNAMICS TO CENTRAL PA. BEST INSTABILITY/LIFT REMAINS OFF TO OUR WEST THOUGH...AND PRIMARY THREAT OF SVR WEATHER WILL REMAIN CONFINED TO THOSE REGIONS...BUT SOME STRONGER TSTORMS MAY SLIP EASTWARD TOWARD OUR WESTERN BORDER LATER WED AS WARM SECTOR WORKS NE AND MID LEVEL WINDS APPROACH 50 KTS. OVERALL THOUGH...EXPECTING A SHOWERY DAY WITH SCT TSTORMS. COLD FRONT FOLLOWS WED NIGHT/EARLY THU...WITH ANOTHER ROUND OF SCT SHOWERS. THE UPPER LOW DRIVING THIS WHOLE CONVOLUTED SYSTEM WILL THEN RESIDE OVER NEW ENGLAND FOR A DAY OR SO. THIS WILL KEEP THE WX COOLER AND UNSETTLED FOR THE REST OF THE WEEK. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... RIDGE-TOPPING SHORTWAVE TROUGH IS EXPECTED TO AMPLIFY/DIG SEWD FROM THE UPPER GREAT LAKES REGION ACROSS THE NORTHERN MID-ATLC AND INTERIOR NORTHEAST STATES D3-4. THE UPPER LOW EXITING NORTHERN NEW ENGLAND WILL ANCHOR A MEAN TROUGH ALONG/OFFSHORE THE EAST COAST SAT- SUN BEFORE BEING REPLACED BY A GRADUALLY BUILDING HIGH-LEVEL RIDGE D6-8. THE 20/00Z AND 20/12Z MODEL AND ENSEMBLE CYCLES CONTINUE TO HANDLE THE 500MB HEIGHT PATTEN ACROSS THE CONUS REASONABLY WELL THROUGH THE UPCOMING WEEKEND. THE BULK OF THE UNCERTAINTY IN THE MID-UPPER LEVEL FLOW AFTER DAY 6 RESIDES OVER THE WESTERN 1/3 OF NOAM. SENSIBLE WEATHER HIGHLIGHTS...SCT SHWRS W/ISOLD TSTMS SHOULD ACCOMPANY SFC COLD FRONT THRU CNTRL/RN PA EARLY THURS. THE FRONTAL PASSAGE WILL BRIEFLY RETURN THE RECENT COOL/DRY CYC FLOW PATTERN ALOFT WITH DIURNAL/INSTABILITY SHOWERS ASSOCD WITH INDIVIDUAL SHORTWAVE IMPULSES ROTATING AROUND THE BACKSIDE OF THE DEPARTING UPPER LEVEL TROUGH. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM THE LWR MS VLY WILL PRODUCE A MORE TYPICAL EARLY-SUMMER PATTERN WITH STRONG SIGNALS FOR AN UPWARD TREND IN TEMPERATURE/HUMIDITY FROM MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... LARGE AREA OF STORMS. 09Z TAFS ADJUSTED SOME. EARLIER DISCUSSION BELOW. STRONG THUNDERSTORM OVER SW NY HAS WEAKEN...BUT MORE DROPPING SE FROM LAKE ERIE. AREA OF COOLING TOPS...AND MODELS SHOW THIS AREA DROPPING SE ACROSS S PA. THUS ADDED THUNDER TO THE 06Z PACKAGE. BY MID TO LATE MORNING...THIS ACTIVITY SHOULD BE SOUTH OF OUR AREA...THUS WENT WITH VFR CONDITIONS. STILL STRONG DIRECTIONAL SHEAR AND WARM ADVECTION...THUS WILL HAVE TO ADJUST THE TAFS FOR ANY ADDITIONAL STORMS LATER TODAY. FOR NOW...LEFT THINGS VFR AFTER 00Z THU. SOME SHOWERS COULD PERSIST INTO THE WEEKEND...AS ADDITIONAL ENERGY ROTATES AROUND A DEEP UPPER LEVEL LOW. BEST DAY FOR DRY WEATHER AND VFR CONDITIONS WILL BE SUNDAY. .OUTLOOK... THU...EARLY AM FOG/LOW CIGS POSS...MAINLY W MTNS. FRI-SAT...MAINLY VFR. SCT SHOWERS POSS MAINLY N AND W WITH LOCAL RESTRICTIONS. SUN...NO RESTRICTIONS EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR PAZ004>006- 010-011-017. && SYNOPSIS...LA CORTE NEAR TERM...DANGELO SHORT TERM...RXR LONG TERM...STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, May 21, 3:16 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT WED MAY 21 2014 PAZ012-018-019-027-028-037-041-042-045-046-049>053-056>059-063>066- 220730- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 316 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN IS POSSIBLE FROM REPEATED SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-010-011-017-220730- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 316 AM EDT WED MAY 21 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ024>026-033>036-220730- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- 316 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THESE STORMS MAY PRODUCE VERY HEAVY RAIN AND THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Local storm report, May 21, 5:48 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD ST. MARYS 41.43N 78.56W
05/21/2014 ELK PA 911 CALL CENTER
ROADS CLOSED
&&
EVENT NUMBER CTP1400022
DANGELOLocal storm report, May 21, 5:50 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM FLASH FLOOD 3 SE JOHNSONBURG 41.46N 78.64W
05/21/2014 ELK PA 911 CALL CENTER
DEBRIS CLOSING RTE 255
&&
EVENT NUMBER CTP1400023
DANGELOLocal storm report, May 21, 6:21 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM FLASH FLOOD ST. MARYS 41.43N 78.56W
05/21/2014 ELK PA 911 CALL CENTER
STACKPOLE INDUSTRIAL PARK FLOODING
&&
EVENT NUMBER CTP1400024
DANGELOLocal storm report, May 21, 6:23 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 8 ENE ST. MARYS 41.47N 78.41W
05/21/2014 CAMERON PA 911 CALL CENTER
ROUTE 120 CLOSED BETWEEN ST MARYS AND EMPORIUM
&&
EVENT NUMBER CTP1400025
DANGELOLocal storm report, May 21, 6:49 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM FLASH FLOOD RUSSELL 41.92N 79.14W
05/21/2014 WARREN PA PEMA
ROUTE 62 CLOSED
&&
EVENT NUMBER CTP1400026
DANGELOLocal storm report, May 21, 6:50 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD ST. MARYS 41.43N 78.56W
05/21/2014 ELK PA 911 CALL CENTER
ROADS CLOSED
0537 AM FLASH FLOOD ST. MARYS 41.43N 78.56W
05/21/2014 ELK PA 911 CALL CENTER
STACKPOLE INDUSTRIAL PARK FLOODING
0539 AM FLASH FLOOD 3 SE JOHNSONBURG 41.46N 78.64W
05/21/2014 ELK PA 911 CALL CENTER
DEBRIS CLOSING RTE 255
0600 AM FLASH FLOOD 8 ENE ST. MARYS 41.47N 78.41W
05/21/2014 CAMERON PA 911 CALL CENTER
ROUTE 120 CLOSED BETWEEN ST MARYS AND EMPORIUM
0619 AM FLASH FLOOD RUSSELL 41.92N 79.14W
05/21/2014 WARREN PA PEMA
ROUTE 62 CLOSED
&&
EVENT NUMBER CTP1400022 CTP1400024 CTP1400023 CTP1400025 CTP1400026
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:08 AM EDT | Special Weather Statement | CTP | McKean | 52 min |
| May 21, 3:02 AM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Elk, McKean, Potter and 1 more | 3 hr |
| May 21, 3:12 AM EDT | Flash Flood Watch | CTP | Cameron, Clearfield, Elk, McKean, Potter, Warren | 19 hr |
| May 21, 3:15 AM EDT | Special Weather Statement | CTP | Centre | 60 min |
| May 21, 3:28 AM EDT | Flash Flood Warning | CTP | Cameron, Elk, McKean, Warren | 13 hr |
| May 21, 4:31 AM EDT | Areal Flood Advisory | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 3 hr |
| May 21, 5:25 AM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Elk | 9 hr |
| May 21, 7:22 AM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 3 hr |
| May 21, 9:14 AM EDT | Areal Flood Advisory | CTP | Adams, Cameron, Centre, Clinton, Cumberland, Dauphin and 12 more | 6 hr |
| May 21, 9:20 AM EDT | River Flood Warning | CTP | Elk | 15 hr |
| May 21, 10:01 AM EDT | River Flood Warning | CTP | Warren | 34 hr |
| May 21, 4:22 PM EDT | Areal Flood Warning | CTP | Elk | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.